MAUDE Adverse Event Report: BECTON DICKINSON BD CATHENA 22GX1.00IN STRAIGHT BC; INTRAVASCULAR CATHETER

BECTON DICKINSON BD CATHENA 22GX1.00IN STRAIGHT BC; INTRAVASCULAR CATHETER
Catalog Number 386806
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd cathena 22gx1.00in straight bc needle retraction failed.It was reported by customer that customer inserted the catheter and when withdrawing the needle, the security mechanism did not engage to cover the needle tip.(please see picture).Verbatim: complaint received via email(s) attached.Customer inserted the catheter and when withdrawing the needle, the security mechanism did not engage to cover the needle tip.(please see picture).
 
Additional Manufacturer Narrative
Based on device history record review, no abnormality was observed during the production of the affected batch.From the returned photo, observed that the safety mechanism was not activated.However, unable to evaluate from the photo whether there is safety activation components failure/damage that resulted in the safety activation failure since no sample returned.Current control, there are outgoing functional test and in-process functional test to check and detect safety activation failure.
 
Event or Problem Description
Material #: 386806 batch#: 4096507 it was reported by customer that customer inserted the catheter and when withdrawing the needle, the security mechanism did not engage to cover the needle tip.(please see picture) verbatim: complaint received via email(s) attached.Customer inserted the catheter and when withdrawing the needle, the security mechanism did not engage to cover the needle tip.(please see picture).

Brand Name
BD CATHENA 22GX1.00IN STRAIGHT BC
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20364437
Report Number2243072-2024-01010
Device Sequence Number3745606
Product Code FOZ
UDI-Device Identifier00382903868063
UDI-Public(01)00382903868063(11)240405(17)270331(10)4096507
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K220584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number386806
Device Lot Number4096507
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2024
Supplement Date Received by Manufacturer10/22/2024
Initial Report FDA Received Date10/03/2024
Supplement Report FDA Received Date10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown